Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Bright red stool, fatigued. Had tumor removed for stage 3 colon cancer, had chemos. Why ?

I am 34 years old, at the age of 23 i was diagnosed with stage 3 colon cancer , had the tumor removed and did rounds of chemo and radiation . a couple days ago i ate 3/4 of a pizza, when i went to the bathroom i saw bright red stool (half the stool looked fine but the other have was red, because they removed about a foot and a half of my colon my stool are usually very loose. i have felt fatigued and not been that hungery, and today i fell a little pain in my lower left quadrant of my abdomin. I did see my oncologist this summer mabye june and she said my blood work was fine, my last colonoscopy was a little over a year ago, what do you think
Asked On : Sat, 6 Oct 2012
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General Surgeon 's  Response
Apr 2013
Dear mister, i can tell you my opinion and give you some advice. You are young and as you know colon cancers are not so common at this age but today we see more and more malignant diseases in younger population. You also probably know what stage 3 (Dukes C) means. It means that tumor has grown through the mucosa and involved lymph nodes...
I dont know details about your surgery but anterior resection or haemcolectomy was probably performed. Standard treatment for stage 3 is surgery folowed by chemoth.

Blood in the stool can be sign of benign or less benign disorders. You have medical history which should guide us to search for recidives of cancer especially because it was stage 3 so first thing to do is to rule this out... how? do colonoscopy twice a year and tumor markers(CEA, CA 19-9) and CT scan to exclude metastases.
But, I think that your symptoms are caused by something else.chemotherapy side effects..chemoth effects normal cells such as abnormal ones and cplon mucosa is especially sensitive to chemotherapy usually causing diarrhea, anaemia and many other disorders so u should ask your oncology about this.
Food shouldnt be reason for blood in the stool but there are diets protocols which are recommended for these kind of patients.

I wish you have good health, Dr. Ivan Romich
Answered: Tue, 4 Dec 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor